Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Dec 9, 2012, 5:13 PM CST for Craighead County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2012, 5:13 PM CST (23:13 UTC)
- Expired
- Dec 9, 2012, 5:45 PM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Craighead County, AR
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
011
WWUS84 KMEG 092313
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CST SUN DEC 9 2012
ARZ017-018-026-092345-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
513 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CST FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF CASH AT 513 PM CST...MOVING
NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...BROOKLAND...CROWLEYS RIDGE STATE PARK...
JONESBORO AND LAKE FRIERSON STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3612 9053 3581 9045 3570 9101 3571 9104
3590 9104
TIME...MOT...LOC 2313Z 247DEG 42KT 3583 9095
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Dec 9, 3:40 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 9, 3:40 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CST SUN DEC 9 2012 .DISCUSSION... LOTS OF WEATHER TO DISCUSS AND MODELS REMARKABLE SIMILAR IN THERE GENERAL SOLUTIONS UNTIL THE END OF THE PERIOD FOR NEXT WEEKEND. THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO DEVELOP. DEW POINTS HAVE RISEN INTO THE 60S IN MANY PLACES...ESPECIALLY WEST OF THE MISSISSIPPI RIVER...THIS DUE TO A LOW LEVEL JET AND STRONG SURFACE WINDS FROM THE SOUTH. CAPE IS NOT VERY HIGH FROM LATEST SOUNDING FROM LZK...HOWEVER HELICITY IS OVER 300 M2/S2. MEMPHIS SHOWING SIMILAR RESULTS FROM MODELS AND OBSERVATIONS. THIS EVENING...EASTWARD MOVEMENT OF STORMS WILL PROGRESS WITH FRONT...HOWEVER...THERE MAY BE SOME WEAKENING UNLESS ADVECTION OF DEW POINTS OCCURS MORE IN EASTERN HALF OF CWA...WHICH STILL MAY HAPPEN. HOWEVER...LIFT FROM FRONT WILL PROVIDE INSTABILITY TO PRODUCE SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. FRONT WILL MOVE THROUGH BY TOMORROW MORNING FOR AREAS WEST OF THE MISSISSIPPI RIVER. AS FRONT MOVES THROUGH IN THE MORNING SOME AREAS BASICALLY NORTH AND WEST OF MEMPHIS MAY SEE SOME SLEET...HOWEVER...GROUND WILL BE TO WARM FOR ANY ACCUMULATION AND AIR TEMPERATURE SHOULD BE ABOVE FREEZING SO MELTING WILL OCCUR QUICKLY. WINDS WILL SHIFT AND BE STRONGER BEHIND FRONT. THE FRONT WILL CONTINUE TO MOVE SOUTHWEST THROUGH FORECAST AREA ON MONDAY...EXPECT SHOWERS AND THUNDERSTORMS MAINLY AHEAD OF FRONT. BY TUESDAY HIGH PRESSURE BEGINS TO TAKE OVER THROUGH FRIDAY. EXTENDED MODELS IN DISAGREEMENT WITH TIMING FOR FRONT NEXT WEEKEND. GFS INDICATES IT MAY MOVE THROUGH ON SATURDAY...WHILE ECMWF IS INDICATING SUNDAY. HAVE LEFT NEXT WEEKEND RELATIVELY WET IN THE FORECAST AS UNSURE OF TIMING OF FRONT. TLSJR && .AVIATION... 18Z TAFS COMPLEX NEXT 24 HOURS FOR AVIATION WEATHER...AS THE PERSISTENT MARITIME AIRMASS IS DISPLACED BY AN ARCTIC SURGE TONIGHT. WARM SECTOR CIGS WILL CONTINUE TO POSE A FORECAST CHALLENGE THROUGH EARLY EVENING...WITH MULTIPLE CLOUD LAYERS AND PREFRONTAL CELLULAR SHRA/TSRA. IFR CIGS AT LEAST APPEAR UNLIKELY THIS AFTERNOON AND THE VFR SLOT OVER NORTHEAST MS MAY EXPAND WESTWARD TO MEM...AT LEAST TEMPORARILY. EXPECT LINEAR MODE TSRA ALONG A STRONGLY FORCED ARCTIC COLD FRONTAL PASSAGE LATE THIS EVENING. POST FRONTAL TS SHOULD TAPER OFF TO STRATIFORM RAIN WITH GRADUALLY IMPROVING CIGS TOWARD DAYBREAK AT ALL BUT TUP. A SECONDARY POST FRONTAL DISTURBANCE ALOFT MAY BE SUFFICIENT FOR A BRIEF RAIN/SLEET MIX AT MEM AND MKL POST SUNRISE MONDAY...PER NAM MODEL SOUNDINGS. GROUND AND BOUNDARY LAYER AIR TEMPS WILL BE TOO WARM FOR ANY ACCUMULATION. LOOKING WELL BEYOND THE TAF VALID PERIOD... MONDAY EVENING CARGO OPS AT MEM SHOULD SEE VFR AND LIGHT NORTHERLY WINDS WITH THE VERY DRY ARCTIC SURFACE RIDGE EDGING IN FROM THE OZARKS. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 38 42 27 44 / 100 40 0 0 MKL 43 45 23 44 / 100 50 10 0 JBR 34 42 25 42 / 100 20 0 0 TUP 50 50 28 47 / 100 70 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 9, 4:32 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 PM CST SUN DEC 9 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 432 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A POSSIBILITY OF SEVERE WEATHER THIS EVENING...MOST LIKELY HAZARD WOULD BE HAIL AND HIGH WINDS. THERE IS A SMALL CHANCE FOR A TORNADO...MAINLY WEST OF THE MISSISSIPPI RIVER AND IN TENNESSEE AND MISSISSIPPI IN COUNTIES THAT BORDER THE MISSISSIPPI RIVER. A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS ACROSS THE MID-SOUTH FOR ALL OF THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOME AREAS MAY SEE SOME SLEET ON MONDAY MORNING. THERE WILL BE NO ACCUMULATION AND THUS NO HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Dec 9, 4:07 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TORNADO 3 SSW IMBODEN 36.16N 91.20W
12/09/2012 LAWRENCE AR TRAINED SPOTTER
TORNADO ON GROUND NEAR IMBODEN. SMALL DEBRIS FIELD
REPORTED AND MEASURED WIND GUST OF 59 MILES PER HOUR.
&&
AJCSpecial weather statement, Dec 9, 4:46 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CST SUN DEC 9 2012 TNZ050-052-089-090-092315- FAYETTE TN-HARDEMAN TN-HAYWOOD TN-MADISON TN- 446 PM CST SUN DEC 9 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 PM CST FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER DANCYVILLE AT 447 PM CST...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3542 8888 3534 8933 3553 8939 3572 8893 TIME...MOT...LOC 2247Z 241DEG 40KT 3547 8926
Special weather statement, Dec 9, 4:48 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CST SUN DEC 9 2012
ARZ017-018-026-092315-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
448 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CST FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF ALICIA AT 448 PM CST...
MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...BROOKLAND...CROWLEYS RIDGE STATE PARK...
JONESBORO AND LAKE FRIERSON STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3610 9059 3581 9057 3570 9100 3571 9104
3588 9104 3589 9114 3592 9116
TIME...MOT...LOC 2248Z 261DEG 44KT 3582 9103Special weather statement, Dec 9, 4:52 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CST SUN DEC 9 2012
ARZ009-MOZ113-092330-
CLAY AR-DUNKLIN MO-
452 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CST FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF POLLARD AT 452 PM CST...
MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR
CAMPBELL...CHALK BLUFF NATURAL AREA...MALDEN AND PIGGOTT...SHOULD
MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3663 8997 3660 8995 3648 8995 3638 8996
3627 9041 3650 9035 3650 9023 3654 9022
3655 9019 3659 9019 3664 9014
TIME...MOT...LOC 2252Z 242DEG 42KT 3640 9023Special weather statement, Dec 9, 5:11 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CST SUN DEC 9 2012
TNZ052-092345-
MADISON TN-
511 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CST FOR...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF MERCER AT 512 PM CST...
MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN MADISON COUNTY...INCLUDING LOCATIONS NEAR JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3550 8871 3543 8896 3543 8908 3564 8907
3574 8869
TIME...MOT...LOC 2312Z 244DEG 37KT 3555 8900Special weather statement, Dec 9, 5:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CST SUN DEC 9 2012
ARZ017-018-026-092345-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
513 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CST FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF CASH AT 513 PM CST...MOVING
NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...BROOKLAND...CROWLEYS RIDGE STATE PARK...
JONESBORO AND LAKE FRIERSON STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3612 9053 3581 9045 3570 9101 3571 9104
3590 9104
TIME...MOT...LOC 2313Z 247DEG 42KT 3583 9095The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 8:00 PM CST | Special Weather Statement | MEG | Tallahatchie | 30 min |
| Dec 8, 8:15 PM CST | Special Weather Statement | MEG | Yalobusha | 15 min |
| Dec 8, 8:35 PM CST | Special Weather Statement | MEG | Yalobusha | 25 min |
| Dec 8, 8:58 PM CST | Special Weather Statement | MEG | Lafayette | 32 min |
| Dec 8, 9:02 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Union | 28 min |
| Dec 8, 9:32 PM CST | Special Weather Statement | MEG | Union | 28 min |
| Dec 8, 10:59 PM CST | Special Weather Statement | MEG | Decatur | 16 min |
| Dec 9, 2:56 AM CST | Special Weather Statement | MEG | Dyer | 34 min |
| Dec 9, 4:46 PM CST | Special Weather Statement | MEG | Haywood | 29 min |
| Dec 9, 5:11 PM CST | Special Weather Statement | MEG | Madison | 34 min |
| Dec 9, 5:24 PM CST | Special Weather Statement | MEG | Fayette | 36 min |
| Dec 9, 5:48 PM CST | Special Weather Statement | MEG | Henderson | 27 min |
| Dec 8, 11:52 PM CST | Special Weather Statement | MEG | Lawrence | 38 min |
| Dec 9, 12:11 AM CST | Special Weather Statement | MEG | Lawrence | 34 min |
| Dec 9, 3:05 PM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 40 min |
| Dec 9, 3:13 PM CST | Tornado Warning | MEG | Lawrence, Randolph | 32 min |
| Dec 9, 3:40 PM CST | Severe Thunderstorm Warning | MEG | Greene, Randolph | 35 min |
| Dec 9, 4:05 PM CST | Special Weather Statement | MEG | Clay | 25 min |
| Dec 9, 4:48 PM CST | Special Weather Statement | MEG | Craighead | 27 min |
| Dec 9, 4:52 PM CST | Special Weather Statement | MEG | Clay | 38 min |
| Dec 9, 5:44 PM CST | Flash Flood Warning | MEG | Clay, Greene | 99 min |
| Dec 9, 5:51 PM CST | Special Weather Statement | MEG | Craighead | 39 min |
| Dec 9, 1:55 AM CST | Special Weather Statement | MEG | Pemiscot | 35 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.